PDA

View Full Version : Genital Involvement in Lupus



cherimmhmm
07-09-2005, 09:09 PM
I am not yet officially diagnosed with lupus, but have an appointment on Friday and expect that this will happen. I have been doing a lot of research. My question is, my main symptom is vaginal problems. I'll spare you the details since I'm not sure how appropriate it is for this forum but I am noticing the symptoms worsen when I'm in the sun. I haven't read much of anything about genital involvement except maybe vaginal dryness which is definitely not the problem.

If anyone has any experience with this or knows of any resources, please get in touch with me.

hatlady
07-10-2005, 04:38 PM
Haven't noticed any vaginal symptoms, but I'm a few years older than you, and went into menopause about a year before I was dx's with lupus.

If you do have lupus, or many other autoimune conditions, the sun is NOT your friend. Sunblock, reapplied every few hours, AND a long sleeved shirt (preferably one treated with RIT Sunguard or one made with sunblocking fabric like Coolibar, Sun Precautions or other suppliers sell) and a wide brimmed hat are recommended. I"ve now become well known for my hats - I think I have about 8!

Keep posting, dear, and I hope your condition gets better. Be sure to tell your doc about that particular symptom as well.

hatlady
07-10-2005, 04:45 PM
OH! I just noticed you're in the Seattle area! A friend near there with Lupus is putting togethe a fund raiser - "Leap for Lupus"

I hope it is OK to post here, the event is sanctioned by the Lupus Foundation, and a link, if you're interested is http://www.blueskies-skydiving.com/LeapForLupus.htm

(NOTE TO SAYSUSIE - is it OK to post this, and, is there another way we could support her efforts?) :D

Saysusie
07-10-2005, 08:09 PM
Hi Cherimmhmm:
Without knowing exactly what your distress is, just let me say that people with SLE are at a high risk for contracting Candida (yeast infections). This is due to our suppressed immune system as well as the immunosuppressant drugs that we have to take.
However, Sjögren's syndrome might have something to do with your problem. Sjogren's syndrome is an autoimmune disease best described as a chronic inflammatory process characterised by decreased tear and saliva production. This results in dryness of the eyes and mouth known as the sicca complex (sicca means dry). Dryness of other mucus membranes of the body such as the intestines, lungs and reproductive system (especially the vagina in women) may also occur. This can be quite a distressing symptom and is often overlooked in patients with Sjögren's syndrome. Recurrent vaginal infections and pain on intercourse (dyspareunia) may develop. Explanation and effective lubrication is important to avoid further complications.
Either way, your symptoms are not uncommon for women with Lupus. There are a lot of web sites that will give you information, both about the symptoms and their treatments!!
I hope that I've been a little helpful!!
Take Care Of Yourself :lol:
Saysusie

Saysusie
07-10-2005, 08:12 PM
Hi Hatlady;
It is quite allright to post information about Lupus here. Especially events that are sanctioned by the Lupus Foundation!! Don't forget that there is a forum specifically for links to useful sites.

Saysusie

hatlady
07-11-2005, 04:45 AM
:D Thanks SaySusie!

I'm still pretty much a newbie on the board, I forgot all about that forum!

It's posted now, and hopefully the event will gain a few more participants (if only through sponsoring jumpers and tshirt sales!) through this posting.

I really wish I could be there for the event, but short of winning lotto (and i think you have to buy tickets to win), I'll be at home in Illinois...

cherimmhmm
07-29-2005, 09:34 PM
The thing is, I keep reading about vaginal dryness etc but my problem is the opposite. I have intense itching and lots of discharge but no infection. I have been tested for every STD and infection and no yeast, no nothing. They even did a biopsy and all it showed was "inflammation".

The hematologist I was seeing didn't even test me for lupus so my primary care doctor has and I am awaiting the results. Guess I should just wait until I know for sure.

hatlady
07-30-2005, 05:30 AM
Hmmm....have they tested you for yeast infections? If you've been on any antibiotics that can be common.

Thanks for posting the update, as we all share information among us, we all learn from each other.

Hugs dear -- and let us know how the tests turn out!

silverlioness
09-09-2005, 01:45 PM
I can absolutely relate. I'm having intense itching, swelling, and pain with weird discharge- all external symptoms. It started about 9 months ago. Like you, nothing is wrong. No infection (bacterial, viral, or yeast)-nothing. The gynecologist said "Nothing's wrong. It's probably lupus related (bye, bye)." I'm so tired of every doctor using my lupus to get out of doing their job properly. My mom suggested a tbsp. of boric acid in a warm water sitz bath. I tried this for the first time last night. I'll let you know how it goes.

Mitch
09-10-2005, 04:17 PM
Hi! I just recently came across your post...I'm hoping by now you already found some answers to your problem. I just thought I'd mention this, since I do remember reading it, although I'm not sure if this is the problem you're experiencing. I've read about sores from lupus that usually occur in the nose and mouth, but also vaginal sores.

Mitch

ClaireMacl
09-10-2005, 04:36 PM
.....

cherimmhmm
09-10-2005, 11:28 PM
Although I am not glad others are having these symptoms, at least I don't feel so alone. I'm frustrated with the doctors, of course, the gyn says "All it shows is inflammation." No answers. The rheumatologist says, "Your gynecologist is taking care of the vaginal issues." HUH? In the meantime, I just keep itching and scratching.

The rheumatologist hasn't officially diagnosed me yet, but said "in the future we may treat your skin problems but for now, if you have lupus, you're just going to continue to get worse." Fun! I've given up for now. I just stay out of the sun and try to take care of myself. It's all too frustrating.
Cheri

cherimmhmm
09-10-2005, 11:28 PM
Although I am not glad others are having these symptoms, at least I don't feel so alone. I'm frustrated with the doctors, of course, the gyn says "All it shows is inflammation." No answers. The rheumatologist says, "Your gynecologist is taking care of the vaginal issues." HUH? In the meantime, I just keep itching and scratching.

The rheumatologist hasn't officially diagnosed me yet, but said "in the future we may treat your skin problems but for now, if you have lupus, you're just going to continue to get worse." Fun! I've given up for now. I just stay out of the sun and try to take care of myself. It's all too frustrating.
Cheri

kathyp
10-08-2005, 07:14 AM
cherim,

Is it your Pap smear that is showing inflammation? That would indicate that something cervical is going on.

Sounds like you might have Vulvovaginaitis if it is only external. That is inflammtion of the tissues of the vagina, and includes the symptoms you mention.

If they can not find a cause, such as yeast or bacteria, there really is no medical treatment for it that I am aware of, but I'm not an expert.

Smiles,

Kathy

Melart
11-02-2005, 11:25 AM
Hello Ladies,

I am brand new as a member (couple of hours) but an old timer who was diagnosed with SLE about 12 years ago.

I hope I will be forgiven for making this first post on such a personal subject. I however feel that we are here to help one another so embarrassment has nothing to do with it. I have had the male version of Cherim problem. There was no discharge but an oily feel to it. My rheumotoligist and dermatolagist gave me the same run around. One of those things I have to just suffer through until it goes away but it will also return periodically. I tried the usual jock powders with no success at all. After reaching a point where I no longer cared whatI used I bought Monistat 7. I know it is for the ladies but I applied it to the external area before retirng one night and the next morning my problem was history. Now I keep a tube of it in the night stand. As for it reappearing it has only happened about every 4 or 5 years and I am ready for it each time.

Melart

Saysusie
11-05-2005, 12:06 PM
Hi Melart:
WOW! That is good to know that the treatment worked for you. But, then again, why shouldn't it - it was made for basically the same symptoms. Thank you for sharing!
I had a friend with severe boils on her face. She used Preparation H and it cleared her skin up completely!! So, there is no shame in cross-use of these types of medications. If it works, it is right!!

Best of Luck
Saysusie